Soonchunhyang Med Sci.  2018 Jun;24(1):105-109. 10.0000/sms.2018.24.1.105.

Epinephrine-Induced Acute Pulmonary Edema during Septoplasty

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, Soonchunhyang University Bucheon Hospital, Soonchunhyang University College of Medicine, Bucheon, Korea. Kbs0803@schmc.ac.kr

Abstract

Epinephrine is used with lidocaine to provide bloodless surgical field and to prolong the action of local anesthetics. But epinephrine also has many adverse reactions, such as agitation, restlessness, headache, tachycardia, hypertension, and some significantly more dangerous conditions including myocardial ischemia, ventricular arrhythmia, cerebral hemorrhage and pulmonary edema, cardiac arrest, etc. We have experienced epinephrine-induced acute pulmonary edema due to submucosal intranasal application of epinephrine soaked gauze during septoplasty. The patient was successfully treated in intensive care unit with positive pressure ventilation, diuretics, and inotropic support. He was extubated after 5 hours and discharged after 7 days without any complications.

Keyword

Epinephrine; Pulmonary edema; Septoplasty
Full Text Links
  • SMS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr